Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

The asymptotic expansions of Hankel transforms and related integrals


Author: Robert F. MacKinnon
Journal: Math. Comp. 26 (1972), 515-527
MSC: Primary 44A15
MathSciNet review: 0308695
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the asymptotic expansion of integrals of the form $ \int_0^\infty {F(kr)f(k)dk} $ s considered, as $ r$ tends to infinity, and where $ F(kr)$ are Bessel functions of the first and second kind, or functions closely related to these. Asymptotic expansions for several functions of this type are presented under suitable restrictions on $ f(k)$. The expansion given by Willis for Hankel transforms is seen to be valid under conditions of $ f(k)$ less restrictive than those imposed by that author.


References [Enhancements On Off] (What's this?)

  • [1] H. F. Willis, A formula for expanding an integral as a series, Philos. Mag. (7) 39 (1948), 455–459. MR 0025534
  • [2] A. Erdélyi, Asymptotic representations of Fourier integrals and the method of stationary phase, J. Soc. Indust. Appl. Math. 3 (1955), 17–27. MR 0070744
  • [3] G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, England; The Macmillan Company, New York, 1944. MR 0010746
  • [4] Yudell L. Luke, Integrals of Bessel functions, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1962. MR 0141801
  • [5] I. S. Gradšteĭn & I. M. Ryžik, Tables of Integrals, Series and Products, 4th ed., Fitzmatgiz, Moscow, 1963; English transl., Academic Press, New York, 1965. MR 28 #5198; MR 33 #5952.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 44A15

Retrieve articles in all journals with MSC: 44A15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1972-0308695-9
Keywords: Asymptotic expansion, far-field approximation, integral transforms, Hankel transforms, Bessel functions, cylindrical functions, sine integral, Fresnel integral
Article copyright: © Copyright 1972 American Mathematical Society